# SDR USAA20100723BB043

- Difficulty date: July 20, 2010
- Submitted: July 23, 2010
- Operation: Air carrier
- Aircraft: N908AW
- Make and model: Boeing 757-2G7
- Aircraft serial: 24233
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6457053
- Condition: Faulty
- Location: Cabin Recirc
- Part time: 76,145 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

PHX  FLT 23  EN ROUTE HNL TO PHX.  AN UNUSUAL ODOR COMING FROM THE GASPER VENTS OVER ROW 19, AIRCRAFT LEFT, WAS NOTICED.  THE ODOR WAS DESCRIBED AS SIMILAR TO BURNING RUBBER, OR OIL ODOR.  SMELL STOPS WITH THE GASPER VENT CLOSED.  NO SMOKE OR HOT FLOOR, SIDEWALL, OR CEILING PANELS.  THE ODOR DISSIPATED AFTER 30 MINUTES.  FOUND THE LEFT RECIRCULATION FAN BAD.  REMOVED AND REPLACED THE LEFT RECIRCULATION FAN.  ALSO, REPLACED LEFT AND RIGHT RECIRCULATION FILTERS.  SMELL IN CABIN CAME FROM UNIT BEING CONTAMINATED WITH SOOT.  BOX CRACKED AND PLUG BENT FROM CUSTOMER DAMAGE.  IMPELLER HAD BROKEN BLADE.
